March 9, 2018 Conference

  


TEST
Title
Update on Vancomycin-Associated Hemorrhagic Occlusive Retinal Vasculitis


Author
Dr. Andre Witkin, Tufts Medical Center (Presenter)
Abstract

Intraocular vancomycin has been associated with a rare but sight-threatening condition that has been termed hemorrhagic occlusive retinal vasculitis (HORV).  It is thought to be a delayed hypersensitivity reaction, and occurs after an otherwise uneventful intraocular procedure that involved intraocular vancomycin.  Characteristic clinical findings of HORV include unremarkable postoperative day 1 undilated examination, delayed-onset painless vision loss, mild anterior chamber and vitreous inflammation, sectoral retinal hemorrhages in areas of ischemia, and predilection for venules and peripheral involvement.  Early treatment with corticosteroids is likely beneficial. Subsequently, anti-vascular endothelial growth factor injections and panretinal photocoagulation are important to prevent neovascular glaucoma, a common complication.  Avoidance of additional intravitreal vancomycin is recommended if HORV is suspected.

Video